Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 79, NWS Shreveport, LA

May 19, 2001Franklin County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 19, 2001, 8:46 PM CDT for Franklin County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 19, 2001, 8:46 PM CDT (01:46 UTC)
Expired
May 19, 2001, 9:15 PM CDT
In force
29 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Franklin County, TX

The radar

The Shreveport radar (KSHV), 155 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2251 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2251 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 200148
SVRSHV
TXC159-200215-
/NEW.KSHV.SV.W.0095.200146-200215/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
846 PM CDT SAT MAY 19 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN NORTHEAST TEXAS

* UNTIL 915 PM CDT

* AT 846 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF MOUNT       
  VERNON...MOVING EAST SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT VERNON BY 900 PM CDT

THIS THUNDERSTORM WILL PRODUCE HAIL UP ONE INCH IN DIAMETER AND 
STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN NORTHEAST TEXAS
UNTIL 915 PM CDT.

LAT...LON 3338 9528 3296 9531 3298 9514 3340 9512

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:30 PM CDT, 6 hours 16 minutes earlier.

Area forecast discussion, May 19, 2:30 PM CDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT SAT MAY 19 2001

INTERESTING FORECAST THIS TIME. ALTHOUGH PMDHMD DISCUSSION LEANS
TOWARD THE AVN SOLUTION...IT APPEARS TO ME THAT THE ETA ACTUALLY IS
BETTER INTIALIZED WITH THE UPPER LEVEL SYSTEM OVER THE SOUTHWEST
U.S. THE ETA SHOWS VORT LOBES EJECTING FROM THE LOW OVER THE TX AND
NM AREAS. THUS WILL LEAN TOWARD THE ETA SOLUTION FOR THE TWO DAY
FORECAST. BOTH THE LARGE SCALE ETA AND THE WORKSTATION ETA DEVELOP
CONVECTION OVER SOUTH CENTRAL AND NORTHWEST TX THIS EVENING AS A
RESULT OF VORT LOBE EJECTED FROM THE SOUTHWEST U.S.  BIG QUESTION IS
HOW FAR NORTHEAST WILL THE PRECIP GO TONIGHT. CERTAINLY THERE IS
ENOUGH CONCERN TO WARRANT 30 PERCENT OR SO POPS IN NORTHEAST TEXAS
FOR TONIGHT...WITH 20 PERCENT POPS OVER THE REST OF THE FOUR STATE
AREA. FOR SUNDAY...WILL CONTINUE WITH 20 PERCENT POPS OVER MUCH OF
THE AREA...DUE TO THE GENERAL SOUTHWEST FLOW ALOFT AND BREAKDOWN OF
THE UPPER LEVEL RIDGE THAT WAS OVER THE AREA. THEN...LOOK
NORTHWEST...CAUSE FROM THE NORTHWEST COMES A STRONG SHORT WAVE
SUNDAY NIGHT...THAT APPEARS TO COUPLE WITH THE JET STREAK OVER TX.
THIS UPPER LEVEL COUPLING ON THE ETA CREATES STRONG UPPER LEVEL
DIVERGENCE OVER AR SUNDAY NIGHT...AND MOVES IT SOUTHEAST OVER
AR...LA..AND MS ON MONDAY. THIS MEANS WE COULD HAVE A ROUND OF
SEVERE WEATHER...ESPECIALLY OVER SOUTHWEST AR AND NORTH LA LATE
SUNDAY NIGHT AND MONDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE
AREA MONDAY CLEARING OUT THE PRECIP FROM NORTH TO SOUTH DURING THE
DAY. FEEL THAT CLOUDS AND PRECIP WILL HOLD TEMPS MONDAY UNDER THE
FWC NUMBERS...SO WILL DROP THE MAXES MONDAY A COUPLE OF CATEGORIES.
THIS FRONT WILL USHER IN A MAJOR WEATHER CHANGE FOR US FROM THE WARM
HUMID REGIME...TO A COOL DRY REGIME. A REINFORCING FRONT IS EXPECTED
THURSDAY...AS A BIG UPPER LOW PERSISTS OVER THE EAST U.S. LATE IN
THE WEEK.

03

SHV 70/88/70/80 2224
MLU 69/88/70/80 2235
TXK 68/86/68/77 3245
TYR 69/85/70/81 3234
LFK 69/88/71/84 2223

.SHV...NONE.

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.